Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 3, NWS Tampa Bay, FL

February 6, 20207 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 6, 2020, 10:02 PM EST for 7 counties in Florida. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2020, 10:02 PM EST (03:02 UTC)
Expired
Feb 6, 2020, 11:00 PM EST
In force
58 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Citrus County, FL, Hernando County, FL, Hillsborough County, FL, Levy County, FL, Pasco County, FL, Pinellas County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 99 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 10:19 PM ESTTSTM WND GST 511 W Palm Harbor, FL
Feb 6, 10:40 PM ESTTSTM WND DMGSeminole, FL*** 1 INJ *** A TREE FELL ONTO A HOME IN SEMINOLE. SEVEN PEOPLE WERE REPORTED TRAPPED INSIDE THE STRUCTURE. ONE PERSON REPORTED INJURED.
Feb 6, 10:42 PM ESTTORNADO1 W Pinellas Park, FLPOSSIBLE TORNADO. FIVE LOTS WITH HEAVY DAMAGE. RESIDENTS WERE RELOCATED. NUMEROUS POWER LINES DOWN.
Feb 6, 10:42 PM ESTTORNADO1 W Pinellas Park, FLPOSSIBLE TORNADO. MULTIPLE UNITS DAMAGED AT A DIFFERENT MOBILE HOME PARK IN PINELLAS PARK THAN PREVIOUSLY REPORTED. DOWNED POWER LINES.
Feb 6, 11:00 PM ESTTSTM WND GST 433 W Macdill Air Force, FLMESONET STATION OPTF1 OLD PORT TAMPA, FL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 6, 5:30 PM ESTTornado WatchSPC7 hr
Feb 6, 9:25 PM ESTTornado WatchSPC6 hr

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 3.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2020-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2020-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.6
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted.

320 
WUUS52 KTBW 070302
SVRTBW
FLC017-053-057-075-101-103-119-070400-
/O.NEW.KTBW.SV.W.0003.200207T0302Z-200207T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
1002 PM EST Thu Feb 6 2020

The National Weather Service in Ruskin has issued a

* Severe Thunderstorm Warning for...
  Citrus County in west central Florida...
  Northwestern Sumter County in central Florida...
  Central Pasco County in west central Florida...
  Hernando County in west central Florida...
  Southeastern Levy County in northern Florida...
  Pinellas County in west central Florida...
  Northwestern Hillsborough County in west central Florida...

* Until 1100 PM EST.

* At 1002 PM EST, severe thunderstorms were located along a line
  extending from near Williston to 8 miles southwest of Homosassa to
  36 miles southwest of Harbor Bluffs, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Seminole, New
  Port Richey, Brooksville, Inverness, Wildwood, Williston, Bushnell,
  Downtown Saint Petersburg, Hudson, Beverly Hills, Holiday,
  Homosassa Springs, Saint Petersburg, Lutz and Fort Desoto Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight EST for northern and
west central Florida. A Tornado Watch also remains in effect until
300 AM EST for central and west central Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2922 8240 2921 8253 2904 8251 2905 8246
      2896 8231 2896 8199 2762 8266 2762 8282
      2772 8281 2785 8291 2812 8288 2821 8292
      2828 8280 2857 8272 2871 8278 2948 8241
TIME...MOT...LOC 0302Z 269DEG 25KT 2944 8241 2870 8273 2770 8338 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TBW
1 follow-up statement
248 
WWUS52 KTBW 070328
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1028 PM EST Thu Feb 6 2020

FLC075-070336-
/O.CAN.KTBW.SV.W.0003.000000T0000Z-200207T0400Z/
Levy FL-
1028 PM EST Thu Feb 6 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEVY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight EST for west central
Florida. 

LAT...LON 2831 8279 2858 8272 2871 8278 2904 8253
      2905 8246 2896 8231 2896 8199 2762 8266
      2762 8282 2772 8281 2786 8291 2811 8288
      2821 8291
TIME...MOT...LOC 0326Z 268DEG 31KT 2911 8229 2869 8252 2824 8265 2759
8311

$$

FLC017-053-057-101-103-119-070400-
/O.CON.KTBW.SV.W.0003.000000T0000Z-200207T0400Z/
Citrus FL-Sumter FL-Pasco FL-Hernando FL-Pinellas FL-Hillsborough FL-
1028 PM EST Thu Feb 6 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EST
FOR CITRUS...NORTHWESTERN SUMTER...CENTRAL PASCO...HERNANDO...
PINELLAS AND NORTHWESTERN HILLSBOROUGH COUNTIES...

At 1026 PM EST, severe thunderstorms were located along a line
extending from near Ocala Airport to 7 miles south of Homosassa 
Springs to near New Port Richey to 23 miles west of Anna Maria, 
moving east at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Tampa, Spring Hill, Clearwater, Largo, Pinellas Park, Seminole, New
Port Richey, Brooksville, Inverness, Wildwood, Bushnell, Downtown
Saint Petersburg, Hudson, Beverly Hills, Holiday, Homosassa Springs,
Saint Petersburg, Lutz, Fort Desoto Park and St. Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM EST for central and 
west central Florida.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into a
small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2831 8279 2858 8272 2871 8278 2904 8253
      2905 8246 2896 8231 2896 8199 2762 8266
      2762 8282 2772 8281 2786 8291 2811 8288
      2821 8291
TIME...MOT...LOC 0326Z 268DEG 31KT 2911 8229 2869 8252 2824 8265 2759
8311

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TBW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 8:03 PM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 6, 8:03 PM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
803 PM EST Thu Feb 6 2020

.DISCUSSION...
Squall line is just entering the northern coastal waters this
evening, with a thin line of light showers well ahead of the line
in place across the inland zones. This line will continue to push
into the area through the evening and across the CWA overnight.
Gradient winds ahead of the line have lowered a bit from this
afternoon, but are still gusting into the 25-35kt range at
numerous locations. All warnings and advisories will remain
unchanged and no updates are planned except for possible headline
updates with any watches that may be issued later this evening.

&&

.AVIATION...
Some MVFR ceilings should be moving into the northern terminals
over the next couple of hours, with the line of storms then
possible generally after 03z and progressing southward through the
night. Winds will remain very strong through the squall line
passage, and then diminish a bit for the day Friday, and finally
dropping off generally after 21z as skies clear out.

&&

.MARINE...
Gale warning continues for the northern and central waters with
the SCA in place south through 1AM. Have SCA conditions then in
place across all waters until 10AM Friday. Winds and seas will
then subside through the day Friday, with no other concerns
through the period. Current forecast is on track and have no major
chances for the update.

&&

.Preliminary Point Temps/PoPs...
TPA  62  65  46  69 / 100   0   0   0
FMY  65  70  49  72 / 100  10   0   0
GIF  60  67  44  69 / 100   0   0   0
SRQ  63  66  47  70 / 100   0   0   0
BKV  57  63  41  69 / 100   0   0   0
SPG  62  64  48  69 / 100   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     High Surf Advisory until 7 PM EST Friday for Coastal Charlotte-
     Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
     Sarasota-Pinellas.

     Coastal Flood Advisory until 1 AM EST Friday for Coastal
     Charlotte-Coastal Citrus-Coastal Hernando-Coastal
     Hillsborough-Coastal Lee-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-Pinellas.

     Wind Advisory until 7 AM EST Friday for Coastal Citrus-Coastal
     Hernando-Coastal Hillsborough-Coastal Levy-Coastal Manatee-
     Coastal Pasco-Coastal Sarasota-DeSoto-Hardee-Highlands-
     Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
     Levy-Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
     Polk-Sumter.

     Lake Wind Advisory until 7 AM EST Friday for Coastal Charlotte-
     Coastal Lee-Inland Charlotte-Inland Lee.

Gulf waters...Small Craft Advisory from 1 AM to 10 AM EST Friday for Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Tampa Bay waters-Waters from Bonita Beach to
     Englewood FL out 20 to 60 NM-Waters from Englewood to
     Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
     Springs to Suwannee River FL out 20 to 60 NM.

     Gale Warning until 1 AM EST Friday for Coastal waters from
     Englewood to Tarpon Springs FL out 20 NM-Coastal waters
     from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
     Bay waters-Waters from Bonita Beach to Englewood FL out 20
     to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
     to 60 NM-Waters from Tarpon Springs to Suwannee River FL
     out 20 to 60 NM.

     Small Craft Advisory until 10 AM EST Friday for Charlotte Harbor
     and Pine Island Sound-Coastal waters from Bonita Beach to
     Englewood FL out 20 NM.

&&

UPDATE/AVIATION/MARINE...24/Hubbard
UPPER AIR...27/Shiveley
DECISION SUPPORT...57/McMichael
Hazardous weather outlook, Feb 6, 6:36 AM EST, 15 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
636 AM EST Thu Feb 6 2020

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-070000-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
636 AM EST Thu Feb 6 2020

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
Thunderstorms are expected this evening through tonight.
Thunderstorms that develop will be capable of producing strong
gusty winds...locally heavy rains... and frequent deadly lightning
strikes.

...HIGH WIND IMPACT...
Strong and gusty winds in the 25 to 30 MPH range will affect the
region today and tonight. These strong winds may break small
twigs from trees and blow around any unsecured outdoor objects.
High profile vehicles should use extra caution especially if
traveling over bridges or high overpasses.

...COASTAL FLOOD IMPACT...
Conditions favorable for coastal flooding are expected to
develop this afternoon and tonight. Coastal residents should be
alert for later statements or warnings...and take action to
protect property.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches today and
Friday.

...MARINE IMPACTS...
Wind speeds of 20 to 40 knots will create hazardous boating
conditions for small craft operators.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Davis

In the hours before

Local storm report, Feb 6, 4:59 PM EST, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
459 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     NON-TSTM WND GST 2 NNE MASARYKTOWN       28.47N 82.45W
02/06/2020  M51 MPH          HERNANDO           FL   ASOS

            ASOS STATION KBKV BROOKSVILLE.

&&

JCM
Local storm report, Feb 6, 5:32 PM EST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
532 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     NON-TSTM WND GST 3 NNW BELLEAIR          27.98N 82.83W
02/06/2020  M47 MPH          GMZ853             FL   BUOY

            BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.

&&

JCM
Local storm report, Feb 6, 6:43 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
643 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND GST 3 NNW BELLEAIR          27.98N 82.83W
02/06/2020  M49 MPH          GMZ853             FL   BUOY

            BUOY STATION CWBF1 CLEARWATER BEACH PIER 60.

&&

JCM
Local storm report, Feb 6, 7:12 PM EST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
712 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     NON-TSTM WND GST 3 W CRYSTAL RIVER       28.90N 82.65W
02/06/2020  M48 MPH          CITRUS             FL   MESONET

            MESONET STATION 0212W 2.9 W CRYSTAL RIVER
            (WEATHERSTEM).

&&

JCM
Local storm report, Feb 6, 7:37 PM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
737 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND DMG 3 SSE INVERNESS         28.80N 82.32W
02/06/2020                   CITRUS             FL   EMERGENCY MNGR

            TREE FELL ON THE BACK OF A HOUSE AND PORCH
            ON LOWDEN STREET IN INVERNESS.

&&

JCM
Local storm report, Feb 6, 9:32 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
932 PM EST THU FEB 6 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     1 SSE CEDAR KEY         29.14N 83.03W
02/06/2020  M50 MPH          GMZ850             FL   BUOY

            BUOY STATION CKYF1 CEDAR KEY, FL.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:26 PM ESTSpecial Marine WarningTBW94 min
Feb 6, 8:33 PM ESTSevere Thunderstorm WarningTBWLevy57 min
Feb 6, 8:54 PM ESTSpecial Marine WarningTBW2 hr
Feb 6, 9:28 PM ESTSevere Thunderstorm WarningTBWCitrus, Levy47 min
Feb 6, 10:09 PM ESTSpecial Marine WarningTBW96 min
Feb 6, 10:31 PM ESTTornado WarningTBWPinellas29 min
Feb 6, 10:50 PM ESTSevere Thunderstorm WarningTBWHernando, Hillsborough, Manatee, Pasco, Pinellas, Polk and 2 more55 min
Feb 6, 10:51 PM ESTTornado WarningTBWHillsborough, Pinellas24 min
Feb 6, 11:13 PM ESTTornado WarningTBWHillsborough, Manatee21 min
Feb 6, 11:17 PM ESTTornado WarningTBWManatee, Sarasota28 min
Feb 6, 11:37 PM ESTSpecial Marine WarningTBW113 min
Feb 6, 11:44 PM ESTSevere Thunderstorm WarningTBWDeSoto, Hardee, Highlands, Hillsborough, Manatee, Polk and 2 more61 min
Feb 7, 12:47 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Highlands, Lee88 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.